Home > Journals > Gazzetta Medica Italiana Archivio per le Scienze Mediche > Past Issues > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2012 April;171(2) > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2012 April;171(2):237-9

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GAZZETTA MEDICA ITALIANA ARCHIVIO PER LE SCIENZE MEDICHE

A Journal on Internal Medicine and Pharmacology


Indexed/Abstracted in: BIOSIS Previews, EMBASE, Scopus, Emerging Sources Citation Index

 

CASE REPORTS  


Gazzetta Medica Italiana Archivio per le Scienze Mediche 2012 April;171(2):237-9

Copyright © 2012 EDIZIONI MINERVA MEDICA

language: English

A rare complication due to propylthiouracil use: lupus-like syndrome

Gul O. O., Unal O. K., Cander S., Tuncel E., Imamoglu S.

Department of Endocrinology and Metabolism, Uludag University Medical School, Bursa, Turkey


PDF  


Propylthiouracil and methimazole are frequently used in the management of hyperthyroidism. A 36 year old female patient with toxic multinodular goiter, developed polyarthralgia, neutropenia, hypergammaglobulinemia, and microscopic hematuria after treatment with propylthiouracil (PTU). Antinuclear antibody (ANA) was positive whereas anti-double stranded DNA, antihistone antibody were negative. PTU was discontinued and all symptoms subsided gradually. All these findings suggest that she developed a PTU-induced lupus-like syndrome.

top of page

Publication History

Cite this article as

Corresponding author e-mail